The Annals of Statistics

Fisher Information and Spline Interpolation

Peter J. Huber

Full-text: Open access

Abstract

It is shown that among all cumulative distribution functions passing through $k \geqq 2$ given points there is a unique one with minimal Fisher information; it is obtained by a curious type of spline interpolation. This answers some questions raisd by D. G. Kendall and J. W. Tukey.

Article information

Source
Ann. Statist., Volume 2, Number 5 (1974), 1029-1033.

Dates
First available in Project Euclid: 12 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aos/1176342822

Digital Object Identifier
doi:10.1214/aos/1176342822

Mathematical Reviews number (MathSciNet)
MR356352

Zentralblatt MATH identifier
0289.62032

JSTOR
links.jstor.org

Subjects
Primary: 62G05: Estimation
Secondary: 41A15: Spline approximation

Keywords
Fisher information splines interpolation nonparametric estimation

Citation

Huber, Peter J. Fisher Information and Spline Interpolation. Ann. Statist. 2 (1974), no. 5, 1029--1033. doi:10.1214/aos/1176342822. https://projecteuclid.org/euclid.aos/1176342822


Export citation